Discrete & Computational Geometry

, Volume 20, Issue 4, pp 405–425 | Cite as

The Volume as a Metric Invariant of Polyhedra

  • I. Kh. Sabitov


It is proved that in R 3 the volume of any polyhedron is a root of some polynomial with coefficients depending only on the combinatorial structure and the metric of the polyhedron. As a consequence, we have a proof of the ``bellows conjecture'' affirming the invariance of the volume of a flexible polyhedron in the process of its flexion.


Combinatorial Structure Flexible Polyhedron 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Copyright information

© Springer-Verlag New York Inc. 1998

Authors and Affiliations

  • I. Kh. Sabitov
    • 1
  1. 1.Faculty of Mechanics and Mathematics, Moscow State University, Moscow, 119899 Russia matan@nss.msu.suRU

Personalised recommendations